Alert archive / Virginia / Gale Warnings in 2012
Gale Warning 4, NWS Baltimore/Washington
NWS Baltimore/Washington issued this gale warning at Jan 18, 2012, 1:10 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2012, 1:10 AM EST (06:10 UTC)
- Expired
- Jan 18, 2012, 9:11 AM EST
- In force
- 8 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted, in the capitals the NWS used until 2016.
560 WHUS71 KLWX 180610 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 110 AM EST WED JAN 18 2012 ANZ530>532-535-536-538>540-181415- /O.UPG.KLWX.SC.Y.0016.000000T0000Z-120118T2300Z/ /O.NEW.KLWX.GL.W.0004.120118T0610Z-120118T1600Z/ /O.NEW.KLWX.SC.Y.0019.120118T1600Z-120118T2300Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- 110 AM EST WED JAN 18 2012 ...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ533-534-537-541>543-181415- /O.UPG.KLWX.SC.Y.0018.000000T0000Z-120118T2300Z/ /O.NEW.KLWX.GL.W.0004.120118T0610Z-120118T1600Z/ /O.NEW.KLWX.SC.Y.0019.120118T1600Z-120118T2300Z/ CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 110 AM EST WED JAN 18 2012 ...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
648 WHUS71 KLWX 180857 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 357 AM EST WED JAN 18 2012 ANZ530>543-181700- /O.CON.KLWX.GL.W.0004.000000T0000Z-120118T1600Z/ /O.CON.KLWX.SC.Y.0019.120118T1600Z-120118T2300Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 357 AM EST WED JAN 18 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
600 WHUS71 KLWX 181137 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 637 AM EST WED JAN 18 2012 ANZ530>543-181945- /O.CON.KLWX.GL.W.0004.000000T0000Z-120118T1600Z/ /O.CON.KLWX.SC.Y.0019.120118T1600Z-120118T2300Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 637 AM EST WED JAN 18 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
348 WHUS71 KLWX 181411 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 911 AM EST WED JAN 18 2012 ANZ530>543-182215- /O.CAN.KLWX.GL.W.0004.000000T0000Z-120118T1600Z/ /O.EXT.KLWX.SC.Y.0019.120118T1411Z-120118T2300Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 911 AM EST WED JAN 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST THIS EVENING. * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Jan 17, 9:01 PM EST, 4 hours 9 minutes earlier.
Area forecast discussion, Jan 17, 9:01 PM EST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 901 PM EST TUE JAN 17 2012 .SYNOPSIS... LOW PRESSURE OVER EASTERN MICHIGAN WILL MOVE NORTHEAST UP THE ST. LAWRENCE VALLEY TONIGHT. THIS WILL DRAG A COLD FRONT THROUGH THE MID ATLANTIC STATES OVERNIGHT. HIGH PRESSURE RETURNS WEDNESDAY. A COLD FRONT WILL CROSS THE REGION THURSDAY EVENING. LOW PRESSURE WILL IMPACT THE MID-ATLANTIC FRIGHT NIGHT INTO SATURDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A COLD FRONT OVER WEST VIRGINIA THIS EVENING WILL PASS THROUGH THE REGION TONIGHT. A BROKEN LINE OF SHOWERS ALONG THE BOUNDARY CONTINUES TO WEAKEN AS IT ENTERS THE POTOMAC HIGHLANDS. ANY SHOWERS ACROSS THE POTOMAC HIGHLANDS AND SHENANDOAH VALLEY THIS EVENING WILL BE LIGHT. A WAVE OF LOW PRESSURE WILL RIDE ALONG THE BOUNDARY PASSING BY WELL TO THE SOUTH LATE TONIGHT. THE WAVE OF LOW PRESSURE WILL CAUSE SHOWERS TO SPREAD NORTH TOWARD LOWER SOUTHERN MARYLAND OVERNIGHT...BUT PRECIPITATION AMOUNTS WILL BE LIGHT. STRONG COLD ADVECTION BEHIND THE FRONT WILL CAUSE GUSTY WEST- NORTHWEST WINDS OVERNIGHT. A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE ALLEGHENY AND POTOMAC HIGHLANDS. WEST WINDS WILL GUST UP TO 50 MPH ACROSS THESE AREAS. ELSEWHERE WIND GUSTS AROUND 30 TO 35 MPH ARE EXPECTED BEHIND THE FRONT. AN UPSLOPE COMPONENT TO THE LOW-LEVEL FLOW ALONG WITH STRONG COLD ADVECTION WILL TRIGGER SNOW SHOWERS FOR LOCATIONS ALONG AND WEST OF THE ALLEGHENY FRONT. SNOWFALL ACCUMULATIONS WILL BE AROUND ONE INCH OR LESS. DESPITE MILD CONDITIONS THIS EVENING...STRONG COLD ADVECTION WILL CAUSE NOTICEABLY COLDER AND BLUSTERY CONDITIONS BEHIND THE FRONT. MIN TEMPS WILL RANGE FROM THE TEENS ALONG THE ALLEGHENY FRONT TO THE MID AND UPPER 30S NEAR WASHINGTON AND BALTIMORE. GUSTY WINDS WILL CAUSE WIND CHILL VALUES TO DROP INTO THE 20S NEAR WASHINGTON AND BALTIMORE BY EARLY WEDNESDAY MORNING. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... THE COLD FRONT WILL CONTINUE TO MOVE OFF TO THE EAST WEDNESDAY WHILE HIGH PRESSURE BUILDS TOWARD THE REGION FROM THE MIDWEST. A STRONG PRESSURE GRADIENT BETWEEN THE BUILDING HIGH AND LOW PRESSURE ASSOCIATED WITH THE COLD FRONT WILL CAUSE GUSTY WINDS ALONG WITH BLUSTERY CONDITIONS. NORTHWEST WINDS WILL GUST AROUND 25 TO 30 MPH THROUGHOUT THE DAY. DESPITE A DOWNSLOPING FLOW AND PLENTY OF SUNSHINE...STRONG COLD ADVECTION WILL PREVENT TEMPERATURES FROM RISING TOO MUCH. MAX TEMPS WILL RANGE FROM THE TEENS AND 20S ALONG THE RIDGE TOPS TO NEAR 40 IN WASHINGTON/BALTIMORE. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... HIPRES CROSSES MID-ATLC WED NGT...WITH SLY FLOW RETURNING THU IN ADVANCE OF THU EVE CLIPPER. XPCT CLEAR SKIES INTO THU MRNG...THEN INCRG CLOUDS WITH CHC OF MAINLY SNSH ACRS POTOMAC HIGHLANDS BY AFTN. ISENTROPIC LIFT MAY BE SUFFICIENT TO OVERCOME LACK OF LLVL MOISTURE AND PRODUCE SOME FLURRIES OVR MID-ATLC THU EVE/OVNGT. NO ACCUM XPCD ACRS FOR NW POTOMAC HIGHLANDS...WERE UP TO 1 IN SN XPCD. TEMPS WED NGT THRU THU NGT SEASONAL...WITH MINIMA MAINLY IN 20S AND MAXIMA U30S-L40S. CAA FRI WILL KEEP MAXIMA FROM REACHING 40F MOST LOCATIONS...AS SFC RIDGE BUILDS IN FROM NEW ENGLAND. APPEARS CAD SCENARIO PSBL FOR AT LEAST FIRST HALF OF WKND...AS COLD DRY AIR FUNNELS DOWN APLCNS...AND SOUTHWEST FLOW ALOFT ADVECTS MOISTURE NWD OVR SFC LYR. LOPRES POISED TO CROSS CWA FROM OHIO VLY ON SAT. PRECIP MAY BEGIN FRI NGT. SFC TEMPS SHUD BE BELOW FRZG...BUT PTYPE WILL DEPEND ON DEPTH OF WARM AIR ALOFT...AND WINTRY MIX IS PSBL. COLD WEDGE MAY TAKE A WHILE TO ERODE INTO PA SAT MRNG...SO FRZG/FRZN PRECIP STILL PSBL. ATTM...WARMED TEMPS TO U30S-M40S BY SAT AFTN...AND CONVERTED ALL PTYPE TO LIQUID. SAT NGT...LOPRES MOVES NE AND POPS SIGNIFICANTLY LWR. SUN-TUE FCST EXHIBITS HIGH DEGREE OF UNCERTAINTY...AS MODELS DONT HAVE CONSENSUS ON EVOLUTION OF SHRTWV TROFS. HWVR...OVERALL TREND IS FOR LONGWAVE TROF SETUP ACRS ROCKIES/PLAINS WITH ERN CONUS RDG LEADING TO WARMER CONDS ERY NEXT WK. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... VFR CONDS TNGT/WED...BUT GUSTY WINDS XPCTD AT ALL SITES OVRNGT AND WED AS A COLD FRONT MOVES THRU THE MID ATLC ARND MDNGT. LO LVL MECHANICAL TURB XPCTD OVRNGT/WED AS WELL. VFR CONDS...DESPITE OSCNL CIGS...PREVAIL WED NGT THRU FRI EVE. LOW PROB OF --SN EXISTS THU NGT...ESPECIALLY FOR KMRB. MOSTLY SUNNY SKIES TO START FRI...BUT CLOUDS INCR/LWR INTO OVNGT. EVENTUALLY...CHC SNSH/WINTRY MIX...WITH CIG/VSBY RESTRICTIONS INCREASINGLY LIKELY BY SAT. LOPRES PASSES NEAR RGN SAT...THEN NE SAT NGT...WITH GRADUALLY IMPROVING CONDS. && .MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH WEDNESDAY FOR THE WATERS. A COLD FRONT WILL PASS THROUGH LATE TONIGHT. WIND GUSTS MAY APPROACH GALE WARNING CRITERIA LATE TONIGHT INTO WEDNESDAY MORNING FOR PORTIONS OF THE WATERS. WINDS WILL DIMINISH WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS OVERHEAD. MDT SLY FLOW THU AS HIPRES MOVES E. INVRSN SHUD KEEP GUSTS BELOW SCA THRESHOLDS. NW WINDS ERY FRI MRNG FOLLOWING FROPA MAY APPROACH 20 KTS...OTHERWISE LIGHTER WINDS XPCD THRU WKEND. LOPRES LIKELY TO BRING SHWRS TO WATERS FRI NGT/SAT...WITH SOME WINTRY PRECIP ALSO PSBL. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...WIND ADVISORY UNTIL 7 AM EST WEDNESDAY FOR MDZ501-502. VA...WIND ADVISORY UNTIL 7 AM EST WEDNESDAY FOR VAZ503-504. WV...WIND ADVISORY UNTIL 7 AM EST WEDNESDAY FOR WVZ501>506. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST WEDNESDAY FOR ANZ530>543. && PRODUCTS...LASORSA/WOODY!/SBK
Hazardous weather outlook, Jan 17, 7:09 PM EST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 709 PM EST TUE JAN 17 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 181000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 709 PM EST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE WATERS. A GALE WARNING MAY BE NEEDED FOR PORTIONS OF THE WATERS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY CONTINUES WEDNESDAY FOR THE WATERS. GALES ARE ALSO POSSIBLE WEDNESDAY MORNING. A WINTRY MIX OF PRECIPITATION IS POSSIBLE FRIDAY NIGHT AND EARLY SATURDAY ACROSS PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-181000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 709 PM EST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A WIND ADVISORY IS IN EFFECT TONIGHT FOR PORTIONS OF THE ALLEGHENY AND POTOMAC HIGHLANDS. PLEASE SEE /NPWLWX/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTRY MIX OF PRECIPITATION IS POSSIBLE FRIDAY NIGHT AND EARLY SATURDAY ACROSS PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 1:10 AM EST | Small Craft Advisory | LWX | 21 hr | |
| Jan 18, 5:26 PM EST | Small Craft Advisory | LWX | 45 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.